According to reports, the accused was giving away the steroids at exorbitant rates to customers who wanted a lean or muscular body quickly.

Bengaluru gym owner held for allegedly selling steroids to customers
news Crime Sunday, August 25, 2019 - 09:29

The Bengaluru police have arrested a 29-year-old gym owner for allegedly selling and injecting steroids to his customers. The accused has been identified as Shashi Kumar, who was also working as an instructor at the gym in Chamarajpet. 

According to The Hindu, a police team led by sub-inspector Praveen KY raided the Ultimate Fitness Gym on 4th Main Chamarajpet and found syringes, steroids and tablets. The police said that the accused has confessed to giving steroids to customers who were into bodybuilding. 

“He sourced the steroids from online sellers, concealed the labels and charged exorbitant rates. He also sold steroids, which he claimed would help people lose weight,” a top police officer told The Hindu.

The police said that they have written to the Drug Control Department to test the drug and find more details about its side-effects.

The Deccan Herald reported the police had started a probe on learning that a few of the gym customers were developing health issues after allegedly taking the steroids from Shashi Kumar.

The officials also said that he was charging high rates for his steroids to customers who wanted a lean or muscular body quickly.

A case has been registered at the Chamarajpet police station and the accused is in police custody for questioning. 

According to reports, steroids like these increase male sex hormone and protein synthesis in the body’s muscle tissues and quickly increase muscle mass. Therefore, they hamper with the body’s natural hormone secretion systems. 

Speaking to The New Indian Express in January,  T Kamaraj, a renowned sexologist in Chennai had said, “The reduction in the natural secretion of testosterone in men causes the appearance of female characteristics. In women, steroid usage increases testosterone levels and results in a hoarse voice and hair growth.” He added that prolonged usage causes heart attacks, strokes, high cholesterol, kidney and liver failures. 

Show us some love! Support our journalism by becoming a TNM Member - Click here.